Confidence bands in nonparametric time series regression

Zhibiao Zhao, Wei Biao Wu

Research output: Contribution to journalArticle

37 Citations (Scopus)

Abstract

We consider nonparametric estimation of mean regression and conditional variance (or volatility) functions in nonlinear stochastic regression models. Simultaneous confidence bands are constructed and the coverage probabilities are shown to be asymptotically correct. The imposed dependence structure allows applications in many linear and nonlinear autoregressive processes. The results are applied to the S&P 500 Index data.

Original languageEnglish (US)
Pages (from-to)1854-1878
Number of pages25
JournalAnnals of Statistics
Volume36
Issue number4
DOIs
StatePublished - Aug 1 2008

Fingerprint

Simultaneous Confidence Bands
Confidence Bands
Conditional Variance
Nonlinear Process
Dependence Structure
Autoregressive Process
Coverage Probability
Nonparametric Estimation
Volatility
Stochastic Model
Regression Model
Time series
Regression
Confidence
Regression model
Conditional volatility
Nonparametric estimation
Conditional variance
Autoregressive process
Dependence structure

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Statistics, Probability and Uncertainty

Cite this

Zhao, Zhibiao ; Wu, Wei Biao. / Confidence bands in nonparametric time series regression. In: Annals of Statistics. 2008 ; Vol. 36, No. 4. pp. 1854-1878.
@article{6532a699a6c94630af05e8a5762581a6,
title = "Confidence bands in nonparametric time series regression",
abstract = "We consider nonparametric estimation of mean regression and conditional variance (or volatility) functions in nonlinear stochastic regression models. Simultaneous confidence bands are constructed and the coverage probabilities are shown to be asymptotically correct. The imposed dependence structure allows applications in many linear and nonlinear autoregressive processes. The results are applied to the S&P 500 Index data.",
author = "Zhibiao Zhao and Wu, {Wei Biao}",
year = "2008",
month = "8",
day = "1",
doi = "10.1214/07-AOS533",
language = "English (US)",
volume = "36",
pages = "1854--1878",
journal = "Annals of Statistics",
issn = "0090-5364",
publisher = "Institute of Mathematical Statistics",
number = "4",

}

Confidence bands in nonparametric time series regression. / Zhao, Zhibiao; Wu, Wei Biao.

In: Annals of Statistics, Vol. 36, No. 4, 01.08.2008, p. 1854-1878.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Confidence bands in nonparametric time series regression

AU - Zhao, Zhibiao

AU - Wu, Wei Biao

PY - 2008/8/1

Y1 - 2008/8/1

N2 - We consider nonparametric estimation of mean regression and conditional variance (or volatility) functions in nonlinear stochastic regression models. Simultaneous confidence bands are constructed and the coverage probabilities are shown to be asymptotically correct. The imposed dependence structure allows applications in many linear and nonlinear autoregressive processes. The results are applied to the S&P 500 Index data.

AB - We consider nonparametric estimation of mean regression and conditional variance (or volatility) functions in nonlinear stochastic regression models. Simultaneous confidence bands are constructed and the coverage probabilities are shown to be asymptotically correct. The imposed dependence structure allows applications in many linear and nonlinear autoregressive processes. The results are applied to the S&P 500 Index data.

UR - http://www.scopus.com/inward/record.url?scp=51049112526&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=51049112526&partnerID=8YFLogxK

U2 - 10.1214/07-AOS533

DO - 10.1214/07-AOS533

M3 - Article

VL - 36

SP - 1854

EP - 1878

JO - Annals of Statistics

JF - Annals of Statistics

SN - 0090-5364

IS - 4

ER -